Alert archive / Kansas / Tornado Warnings in 2024
Tornado Warning 29, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Apr 30, 2024, 6:36 PM CDT for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 39 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2024, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 30, 2024, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 59 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:36 PM CDT | TORNADO | 2 Nw Grantville, KS | Corrects previous tornado report from 2 NW Grantville. Tornado along US24. |
| Apr 30, 6:39 PM CDT | TSTM WND DMG | 3 Nw Grantville, KS | DELAYED report. Several trees uprooted or snapped and blown to the east along K4 highway between 35th and 39th street. Time estimated from radar. |
| Apr 30, 6:39 PM CDT | TSTM WND DMG | Grantville, KS | Delayed report, time estimated from radar. Several trees uprooted or snapped and blown to the east in the community of Grantville. Eyewitness reports indicate straight line winds, estimated 80-90mph. |
| Apr 30, 6:42 PM CDT | TSTM WND DMG | 3 Wnw Grantville, KS | Destroyed barn doors, multiple trees down, shingles uplifted. Between Highway 24 and 31st St. |
| Apr 30, 6:43 PM CDT | TSTM WND GST 72 | 3 Ne Topeka, KS | |
| Apr 30, 6:45 PM CDT | TSTM WND GST 65 | 3 Nnw Topeka, KS | |
| Apr 30, 6:45 PM CDT | TSTM WND GST 86 | 3 Ene Topeka, KS | |
| Apr 30, 6:46 PM CDT | TORNADO | 2 Nw Grantville, KS | |
| Apr 30, 6:54 PM CDT | TSTM WND GST 75 | 3 Ene Grantville, KS | Estimated 70-80 MPH winds. |
| Apr 30, 6:58 PM CDT | TSTM WND DMG | Grantville, KS | Report from mPING: 3-inch tree limbs broken; Power poles broken. Time estimated from radar data. |
| Apr 30, 7:03 PM CDT | HAIL 1.5 | 1 E Perry, KS | Report from mPING: Ping Pong Ball (1.50 in.). |
| Apr 30, 7:04 PM CDT | HAIL 1 | 5 Sse Ozawkie, KS | At Lakeside Village. |
| Apr 30, 7:08 PM CDT | TSTM WND DMG | 3 W Grantville, KS | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WFUS53 KTOP 302336
TORTOP
KSC045-087-177-010015-
/O.NEW.KTOP.TO.W.0029.240430T2336Z-240501T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
636 PM CDT Tue Apr 30 2024
The National Weather Service in Topeka has issued a
* Tornado Warning for...
Southwestern Jefferson County in northeastern Kansas...
Northeastern Shawnee County in east central Kansas...
Northwestern Douglas County in east central Kansas...
* Until 715 PM CDT.
* At 636 PM CDT, a severe thunderstorm capable of producing a
tornado was located 3 miles northwest of Grantville, moving east
at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Northern Topeka, Tecumseh, Perry, Meriden, Lecompton, Perry Lake,
and Grantville.
This includes the following highways...
Interstate 70 near mile marker 355.
Kansas Turnpike between mile markers 181 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3897 9540 3905 9580 3922 9576 3922 9569
3920 9535
TIME...MOT...LOC 2336Z 283DEG 13KT 3912 9562
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Gargan5 follow-up statements
519
WWUS53 KTOP 302339
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
639 PM CDT Tue Apr 30 2024
KSC045-087-177-010015-
/O.CON.KTOP.TO.W.0029.000000T0000Z-240501T0015Z/
Jefferson-Shawnee-Douglas-
639 PM CDT Tue Apr 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN JEFFERSON...NORTHEASTERN SHAWNEE AND NORTHWESTERN
DOUGLAS COUNTIES...
At 638 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles northwest of Grantville, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northern Topeka, Tecumseh, Perry, Meriden, Lecompton, Perry Lake, and
Grantville.
This includes the following highways...
Interstate 70 near mile marker 355.
Kansas Turnpike between mile markers 181 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3897 9540 3905 9580 3922 9576 3922 9569
3920 9535
TIME...MOT...LOC 2338Z 282DEG 13KT 3912 9561
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Gargan497
WWUS53 KTOP 302342
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
642 PM CDT Tue Apr 30 2024
KSC045-087-177-010015-
/O.CON.KTOP.TO.W.0029.000000T0000Z-240501T0015Z/
Jefferson-Shawnee-Douglas-
642 PM CDT Tue Apr 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN JEFFERSON...NORTHEASTERN SHAWNEE AND NORTHWESTERN
DOUGLAS COUNTIES...
At 642 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Grantville, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northern Topeka, Tecumseh, Perry, Meriden, Lecompton, Perry Lake, and
Grantville.
This includes Kansas Turnpike between mile markers 181 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3897 9540 3904 9573 3922 9571 3922 9569
3920 9535
TIME...MOT...LOC 2342Z 283DEG 13KT 3912 9559
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Gargan994
WWUS53 KTOP 302345
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
645 PM CDT Tue Apr 30 2024
KSC045-087-177-010015-
/O.CON.KTOP.TO.W.0029.000000T0000Z-240501T0015Z/
Jefferson-Shawnee-Douglas-
645 PM CDT Tue Apr 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN JEFFERSON...NORTHEASTERN SHAWNEE AND NORTHWESTERN
DOUGLAS COUNTIES...
At 644 PM CDT, a severe thunderstorm capable of producing a tornado
was located 2 miles north-northwest Grantville, moving east at 20
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northern Topeka, Tecumseh, Perry, Meriden, Lecompton, Perry Lake, and
Grantville.
This includes Kansas Turnpike between mile markers 181 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3897 9540 3904 9573 3922 9571 3922 9569
3920 9535
TIME...MOT...LOC 2344Z 284DEG 15KT 3912 9558
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Gargan529
WWUS53 KTOP 302351
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
651 PM CDT Tue Apr 30 2024
KSC045-087-177-010015-
/O.CON.KTOP.TO.W.0029.000000T0000Z-240501T0015Z/
Jefferson-Shawnee-Douglas-
651 PM CDT Tue Apr 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN JEFFERSON...NORTHEASTERN SHAWNEE AND NORTHWESTERN
DOUGLAS COUNTIES...
At 651 PM CDT, a confirmed tornado was located near Grantville,
moving east at 15 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Public confirmed tornado 2 miles northwest of Grantville.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northern Topeka, Tecumseh, Perry, Meriden, Lecompton, Perry Lake, and
Grantville.
This includes Kansas Turnpike between mile markers 181 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3897 9540 3904 9573 3922 9571 3922 9569
3920 9535
TIME...MOT...LOC 2351Z 283DEG 13KT 3911 9555
TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN
$$
Gargan599
WWUS53 KTOP 302359
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
659 PM CDT Tue Apr 30 2024
KSC177-010009-
/O.CAN.KTOP.TO.W.0029.000000T0000Z-240501T0015Z/
Shawnee-
659 PM CDT Tue Apr 30 2024
...THE TORNADO WARNING FOR NORTHEASTERN SHAWNEE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Kansas.
&&
LAT...LON 3897 9540 3900 9550 3905 9550 3907 9551
3909 9559 3921 9559 3920 9535
TIME...MOT...LOC 2359Z 276DEG 12KT 3912 9553
$$
KSC045-087-010015-
/O.CON.KTOP.TO.W.0029.000000T0000Z-240501T0015Z/
Jefferson-Douglas-
659 PM CDT Tue Apr 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN JEFFERSON AND NORTHWESTERN DOUGLAS COUNTIES...
At 659 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Grantville, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Perry, Meriden, Lecompton, Perry Lake, and Grantville.
This includes Kansas Turnpike between mile markers 189 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3897 9540 3900 9550 3905 9550 3907 9551
3909 9559 3921 9559 3920 9535
TIME...MOT...LOC 2359Z 276DEG 12KT 3912 9553
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
GarganWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:27 PM CDT, 9 minutes earlier. Its key messages:
- Thunderstorms developing this afternoon along a cold front will quickly becoming strong to severe with large hail, damaging winds and a few tornadoes possible.
- An active weather pattern continues Wednesday into Thursday and again this weekend with persistent chances for thunderstorms.
Area forecast discussion, Apr 30, 6:27 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Topeka KS 627 PM CDT Tue Apr 30 2024 .KEY MESSAGES... - Thunderstorms developing this afternoon along a cold front will quickly becoming strong to severe with large hail, damaging winds and a few tornadoes possible. - An active weather pattern continues Wednesday into Thursday and again this weekend with persistent chances for thunderstorms. && .DISCUSSION... Issued at 240 PM CDT Tue Apr 30 2024 Another afternoon and evening of severe weather is shaping up once again across the central Plains as a mid-level wave approaches from the west and has begun to eject into Nebraska as noted on water vapor imagery. Surface analysis across Kansas shows a deep surface trough and low over central Kansas with a cold front and dry line extending south into southwestern Kansas. Strong warm sector WAA has pushed 60 degree dewpoints as far north was eastern Nebraska with mid-60 degree dewpoints beginning to make their way into east- central Kansas. With ample afternoon warming, temperatures across the area have reached the low to mid 80s and will be expected to warm a few degrees further over the next several hours. Over the next few hours, residual BL capping that is noted in the TOP 18z sounding will slowly erode as the cold front approaches from the west. MLCAPE values ranging from 2500-3500 J/kg, 0-6 km shear of 35-50 knots (higher values in northeastern Kansas and lower values in central Kansas), 7.5-8 C/km mid-level lapse rates and increasing low-level wind shear will be present ahead of the boundary late this afternoon and evening, setting the stage for severe storms in eastern Kansas. CAMs over the past 6 hours have been fairly consistent in developing convection between the 21-23z timeframe along the boundary draping from Seneca to Council Grove. Convection should quickly intensify from there, zipping down the frontal boundary into southeastern Kansas. Given the environment, very large hail (up to 2+ inches), damaging winds (>70 mph) and a few tornadoes will be possible with the strongest and most organized supercells. Shear vector orientation in relation to the surface boundary should keep convection isolated for several hours before the boundary begins to move more southeast this evening promoting the congealing of storms. Another thing that will need to be watched is how the LLJ will impact ongoing convection into the evening hours. An increase in 0-1 km and 0-3 km shear should point to an increase in tornadic activity just after sunset. If convection can stay isolated enough until then, a tornado or two cannot be ruled out. With storms moving rather quickly across the area tonight, not expecting a widespread flooding concern. That said, as the front begins to move more south/southeastward south of I-35, a localized flooding concern could take shape, especially in areas that saw several inches of rain the past week. FFG across this area is currently sitting around 1-2 inches, and with HREF QPF probabilities ranging from 0.75-1.5 inches, we could see localized flooding south of I-35. Issued a Flood Watch for Anderson and Coffey counties as that seems to be the area with the highest chances for hydro concerns. By early Wednesday morning, the surface and 850mb boundaries will stall across southern Kansas and northern Oklahoma, keeping the better QPF axis to our south. Throughout the day Wednesday, another mid-level wave will deepen another lee cyclone in southwestern Kansas and push the stalled boundary north as a warm front. Rain and storm chances along the frontal boundary will continue for much of the day Wednesday and might help to mitigate Wednesday evening's severe weather chances. Given MUCAPE around 1000 J/kg and decent wind shear, some elevated warm advection storms Wednesday could become strong to marginally severe with hail being the main hazard. By Wednesday afternoon, the surface low moving out of southwestern Kansas could begin to develop convection along the dry line in far south-central/central Kansas. This convection will race off to the northeast and could impact portions of north-central Kansas Wednesday evening and overnight into Thursday. There still remains a fair amount of uncertainty with how well these storms will be able to maintain their strength as they approach north-central Kansas with Wednesday morning convection possibly stunting severe parameters across the area. Any storms that can sustain themselves will pose risks for large hail, damaging winds and an isolated tornado. Confidence still is medium/high with all of the area having a threat of heavy rainfall Wednesday afternoon into Thursday as strong moisture convergence along the frontal boundary becomes draped across the area. A Flood watch may be needed for this timeframe. Precipitation chances will begin to decrease into Friday morning as the upper trough axis shifts to the east and surface ridging builds into the area. A few more waves moving across the Plains will keep mention of thunderstorms in the extended forecast into early next week, so not many hints of many breaks in the active weather appears likely. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 625 PM CDT Tue Apr 30 2024 Severe storms continue to move through the KTOP/KFOE terminals over the next 1-2 hrs. All hazards are possible with these storms. Should transition to VFR behind the storms with winds from the NNW then transition to ESE into tomorrow morning. Low to mid level clouds may build back into the area by late in the period. && .TOP WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ058-KSZ059. && DISCUSSION...Griesemer AVIATION...Drake
Hazardous weather outlook, Apr 30, 2:52 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 252 PM CDT Tue Apr 30 2024 KSZ008>012-020>024-026-034>040-054>056-012000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin- 252 PM CDT Tue Apr 30 2024 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. Thunderstorms developing along a frontal boundary will quickly become strong to severe this afternoon and evening with all modes of severe weather possible. Hail up to 2 inches, 70 mph wind gusts and a few tornadoes are possible. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible throughout the day Wednesday along a warm front with some storms becoming strong to marginally severe. The main hazards will be hail. Later in the evening could see strong to severe storms moving out of central Kansas that could pose a risk for all severe weather modes. Several rounds of thunderstorms could generate heavy rainfall and increase the potential for flooding and flash flooding. Be sure to remain up to date with the latest forecast information. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ058-059-012000- Coffey-Anderson- 252 PM CDT Tue Apr 30 2024 ...FLOOD WATCH IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for east central Kansas. .DAY ONE...This afternoon and tonight. Thunderstorms developing along a frontal boundary will quickly become strong to severe this afternoon and evening with all modes of severe weather possible. Hail up to 2 inches, 70 mph wind gusts and a few tornadoes are possible. Locally heavy rainfall will also be possible. A Flood Watch has been issued. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible throughout the day Wednesday along a warm front with some storms becoming strong to marginally severe. The main hazards will be hail. Several rounds of thunderstorms could generate heavy rainfall and increase the potential for flooding and flash flooding. Be sure to remain up to date with the latest forecast information. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Apr 30, 5:08 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
508 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Tornado 4 SE Vermillion 39.68N 96.22W
04/30/2024 Nemaha KS Emergency Mngr
Visual confirmation of tornado southeast of
Vermillion.
&&
FlanaganLocal storm report, Apr 30, 5:13 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
513 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tornado 5 SW Centralia 39.67N 96.18W
04/30/2024 Nemaha KS Emergency Mngr
Tornado hit a house at this location.
&&
AJLocal storm report, Apr 30, 5:15 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
515 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Hail 4 NW Burdick 38.61N 96.90W
04/30/2024 E1.00 Inch Morris KS Trained Spotter
&&Local storm report, Apr 30, 5:43 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
543 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM Hail 4 E Wilsey 38.64N 96.60W
04/30/2024 E1.00 Inch Morris KS Trained Spotter
&&Local storm report, Apr 30, 6:05 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
605 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Funnel Cloud 2 NNE Silver Lake 39.13N 95.84W
04/30/2024 Shawnee KS Fire Dept/Rescue
Spotter looking east from Maple Hill.
Location estimated from radar data.
&&Special weather statement, Apr 30, 6:29 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Topeka KS
629 PM CDT Tue Apr 30 2024
KSZ038-039-054-055-010000-
Wabaunsee-Shawnee-Lyon-Osage-
629 PM CDT Tue Apr 30 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SHAWNEE...
SOUTHEASTERN WABAUNSEE...OSAGE AND NORTHERN LYON COUNTIES THROUGH 700
PM CDT...
At 628 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Auburn to near Admire to near Americus.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to outdoor
objects and vegetation is possible.
Locations impacted include...
Southern Topeka, Osage City, Carbondale, Richland, Auburn, Overbrook,
Lyndon, Burlingame, Scranton, Harveyville, Reading, Allen, Admire,
and Pomona Lake.
This includes Kansas Turnpike between mile markers 136 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for east central
Kansas.
&&
LAT...LON 3869 9551 3850 9567 3852 9635 3856 9635
3871 9612 3894 9587 3892 9550
TIME...MOT...LOC 2328Z 266DEG 45KT 3890 9584 3867 9608 3854 9628
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:32 PM CDT | Flood Watch | TOP | Anderson, Coffey | 7 hr |
| Apr 30, 3:23 PM CDT | Special Weather Statement | TOP | Marshall | 37 min |
| Apr 30, 3:32 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 28 min |
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 31 min |
| Apr 30, 4:03 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 27 min |
| Apr 30, 4:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 23 min |
| Apr 30, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 34 min |
| Apr 30, 4:28 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 32 min |
| Apr 30, 4:28 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 32 min |
| Apr 30, 4:35 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 25 min |
| Apr 30, 4:37 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris | 23 min |
| Apr 30, 4:40 PM CDT | Tornado Warning | TOP | Pottawatomie | 35 min |
| Apr 30, 4:47 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 28 min |
| Apr 30, 4:49 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Marshall, Nemaha | 26 min |
| Apr 30, 4:55 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 35 min |
| Apr 30, 5:04 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 26 min |
| Apr 30, 5:07 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 23 min |
| Apr 30, 5:12 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 33 min |
| Apr 30, 5:12 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 33 min |
| Apr 30, 5:22 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee | 38 min |
| Apr 30, 5:24 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Wabaunsee | 36 min |
| Apr 30, 5:28 PM CDT | Tornado Warning | TOP | Nemaha | 32 min |
| Apr 30, 5:38 PM CDT | Tornado Warning | TOP | Jackson, Pottawatomie, Shawnee | 22 min |
| Apr 30, 5:46 PM CDT | Tornado Warning | TOP | Jackson, Nemaha | 29 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 26 min |
| Apr 30, 5:49 PM CDT | Tornado Warning | TOP | Jackson, Shawnee | 26 min |
| Apr 30, 5:54 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 36 min |
| Apr 30, 6:06 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 24 min |
| Apr 30, 6:11 PM CDT | Tornado Warning | TOP | Jackson, Jefferson, Shawnee | 34 min |
| Apr 30, 6:29 PM CDT | Special Weather Statement | TOP | Osage | 31 min |
| Apr 30, 6:31 PM CDT | Tornado Warning | TOP | Douglas, Jefferson, Shawnee | 44 min |
| Apr 30, 6:48 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 27 min |
| Apr 30, 6:57 PM CDT | Tornado Warning | TOP | Douglas, Jefferson | 33 min |
Nearby
Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.